Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 2, 2001, 6:12 PM CDT for Hall County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 6:12 PM CDT (23:12 UTC)
- Expired
- May 2, 2001, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hall County, TX
The radar
The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS54 KLUB 022313 SVRLBB TXC191-030000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 612 PM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 700 PM CDT * AT 607 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 20 MPH. QUARTER SIZE HAIL WAS REPORTED NORTH OF TAMPICO AT 555 PM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MEMPHIS...LAKEVIEW IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3472 10081 3440 10075 3449 10042 3475 10044
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:55 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 2, 2:55 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 255 PM CDT WED MAY 2 2001 THE 12Z UA ANALYSIS SHOWED AN UPPER LEVEL TROF OVER THE WEST-CENTRAL CONUS WITH A BROAD UPPER LEVEL RIDGE OVER THE EASTERN CONUS. THE 18Z SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING FROM SOUTH OF CVS NORTHEAST TO GAG. A DRYLINE EXTENDED WEST OF MAF NORTH TO EAST OF LBB TO THE COLD FRONT NORTH OF SILVERTON. A COMPLICATED FORECAST THROUGH DAY 3. THE ETA MODEL SHOWS THE SFC FRONT CURRENTLY OVER THE NORTHWESTERN COUNTIES REMAINING STATIONARY THROUGH THE NIGHT. BOTH THE ETA AND AVN MODELS DIG THE H5 SHORTWAVE TROF OVER NV/UT SOUTHEAST INTO THE FOUR CORNERS REGION BY 12Z THURSDAY. AS THE H5 TROF DIGS SOUTHEAST SFC/850MB PRESSURE FALLS OVER NM AND CO SHOULD BEGIN TO VEER THE LOW-LEVEL WIND FIELDS NORTH OF THE FRONT. THE SOUTHWARD PUSH ON FRONT SHOULD LESSEN AS THE LOW-LEVEL WINDS NORTH OF THE FRONT BECOME MORE PARALLEL TO THE FRONTAL BOUNDARY. SFC CONVERGENCE EAST OF THE DRY LINE AND SOUTH OF THE FRONTAL BOUNDARY SHOULD BE ENOUGH FOR SCATTERED THUNDERSTORMS TO DEVELOP OVER THE EASTERN COUNTIES OF THE CWFA THIS EVENING. THUNDERSTORMS WILL BE HIGH BASED GIVEN TEMPERATURE...DEW POINT DEPRESSIONS OVER 30 DEGREES. 0-3KM VERTICAL WIND SHEAR SHOULD BE SUFFICIENT TO PRODUCE MID-LEVEL MESOCYCLONES IN ANY STORMS THAT DO DEVELOP OVER THE NORTHEASTERN COUNTIES OF THE CWFA...ANY ROTATING STORMS MAY PRODUCE LARGE HAIL THIS EVENING. AS THE DRYLINE RETREATS WEST SCATTERED TO ISOLATED CONVECTION MAY DEVELOP ON THE CAP ROCK TONIGHT. THE SFC FRONT WILL PUSH NORTH ACROSS THE TX PNHDL TOMORROW AFTERNOON AS SFC/850MB LOW DEVELOPS OVER EASTERN NM. SOUTHEAST SFC WINDS WILL ADVECT DEEPER GULF MOISTURE NORTHWEST ACROSS THE CWFA TOMORROW AFTERNOON EAST OF SFC DRYLINE WHICH SHOULD EXTEND FROM THE TRIPLE POINT NEAR CVS SOUTH...SOUTHEAST ACROSS THE WESTERN COUNTIES OF CWFA. ATTM I THINK THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP WILL BE THURSDAY EVENING AND NIGHT AS THE UPPER LOW OVER THE FOUR CORNERS REGION SLOWLY MOVES EAST INTO NORTHERN NM. THE ETA MODEL SHOWS THE DRYLINE MOVING EAST INTO THE EASTERN COUNTIES OF CWFA AFTER 18Z FRIDAY. THE ETA ALSO SHOWS SFC RIDGE BUILDING SOUTH ACROSS THE WESTERN TX PNHDL ON FRIDAY...THIS SHOULD PUSH SFC COLD FRONT SOUTH ACROSS THE NORTHWEST CWFA FRIDAY AFTERNOON. THE AVN MODEL SOLUTION IS ABOUT 12 HOURS SLOWER AVDECTING CLOSED LOW NORTHEAST FROM THE FOUR CORNERS REGION. IF THE AVN MODEL SOLUTION IS CORRECT POPS WILL BE HIGHER ON FRIDAY AND MAY EXTEND INTO SATURDAY. THE EXTENDED OUTLOOK: THE MEDIUM RANGE MODELS SHOW THE CLOSED LOW OVER NM LIFTING NORTHEAST INTO KS BY SATURDAY NIGHT AS A SFC COLD FRONT MOVES SOUTH ACROSS THE ENTIRE CWFA. SKIES SHOULD CLEAR WITH COOLER AND DRIER CONDITIONS DEVELOPING ON SATURDAY. TEMPERATURES SHOULD WARM INTO THE 80S EARLY NEXT WEEK WITH DRY CONDITIONS. THE MRF SHOWS AN H5 TROF FORMING OVER NM BY TUE. I WILL PLACE IN A CHANCE OF SHOWER AND THUNDERSTORMS NEXT TUESDAY AND WEDNESDAY. FRIONA 52/75/55/67 2343 TULIA 55/79/58/69 3353 CHILDRESS 64/80/63/78 4565 BROWNFIELD 57/82/58/82 2232 LUBBOCK 60/81/60/82 3352 ASPERMONT 67/80/66/79 3464 .LUB...NONE. 20
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:09 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 66 min |
| May 2, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 45 min |
| May 2, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 47 min |
| May 2, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 49 min |
| May 2, 6:56 PM CDT | Tornado Warning | LUB | Childress | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.